Alert archive / Kansas / Freeze Warnings in 2015

Freeze Warning 1, NWS Dodge City, KS

April 19, 20157 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Apr 19, 2015, 10:13 PM CDT for 7 counties in Kansas. It took effect at Apr 20, 2015, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 10:13 PM CDT (03:13 UTC)
In effect from
Apr 20, 2015, 4:00 AM CDT
Expired
Apr 20, 2015, 8:25 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WWUS73 KDDC 200313
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT SUN APR 19 2015

...FROST POSSIBLE TOMORROW MORNING...

.A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE
OVERNIGHT AND INTO THE MORNING HOURS. FROST IS POSSIBLE AS
TEMPERATURES FALL BACK INTO THE LOW TO MID 30S.

KSZ030-043>045-061>063-201500-
/O.UPG.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/
/O.NEW.KDDC.FZ.W.0001.150420T0900Z-150420T1500Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
1013 PM CDT SUN APR 19 2015

...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT
/9 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM
CDT /9 AM MDT/ MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURE...30 TO 32.

* IMPACTS...RECENTLY BLOOMED VEGETATION MIGHT BE DAMAGED BY THE 
  COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ031-046-064-065-074>078-084>087-201500-
/O.CON.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1013 PM CDT SUN APR 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
MONDAY...

* TEMPERATURE...33 TO 36.

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE
  COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BURGERT
1 follow-up statement
881 
WWUS73 KDDC 201325
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
825 AM CDT MON APR 20 2015

KSZ030-043>045-061>063-201430-
/O.CAN.KDDC.FZ.W.0001.000000T0000Z-150420T1500Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
825 AM CDT MON APR 20 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FREEZE WARNING. 

$$

KSZ031-046-064-065-074>078-084>087-201430-
/O.CAN.KDDC.FR.Y.0001.000000T0000Z-150420T1500Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
825 AM CDT MON APR 20 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 19, 6:07 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 19, 6:07 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
607 PM CDT SUN APR 19 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 303 PM CDT SUN APR 19 2015

TONIGHT:

BOIVERIFY SHOWS THAT THE MODELS CURRENTLY HAVE A WARM BIAS. I WOULD
BELIEVE THIS GIVEN THAT THIS MORNINGS LOWS WERE A LITTLE BIT COOLER
THAN PREVIOUSLY ANTICIPATED. PERUSING SOME OF THE GUIDANCE SHOWS THAT
SOME SOLUTIONS ARE COOLER THAN OTHERS FOR TONIGHT'S MINIMUM TEMPERATURE
GRID. WILL GO AHEAD A TAKE THE COOLER SOLUTION GIVEN THE FACT THAT A
COLD AIR MASS IS SPREADING ACROSS THE FORECAST AREA. WINDS WILL NOT
BE CALM, HOWEVER, THEY WILL BE LIGHT THROUGH THE OVERNIGHT PERIOD. THERE
MAY BE SOME APPROACHING CLOUDS FROM AN UPPER LEVEL DISTURBANCE APPROACHING
THE REGION FROM THE NORTHWEST BY MORNING. THIS COULD HAMPER WITH TEMPS.
ANYWAY, WOULD RATHER ERROR ON THE SIDE OF CAUTION AND GO WITH COLDER
LOWS. AS A RESULT, HAVE ISSUED A FROST ADVISORY FOR PORTIONS OF THE
FORECAST AREA AS WELL. THE COLDEST OF READINGS WILL BE IN THE LOW 30S.
WITH ALL THE RECENTLY BLOOMED PLANTS, BE SURE TO USE CAUTION AND COVER
UP SENSITIVE VEGETATION.

TOMORROW:

SOME OF THE MESOSCALE GUIDANCE LIKE THE 4 KM NAM AND WRF-ARW SHOWS THE
POTENTIAL FOR SOME LIGHT SHOWERS OR EVEN SNOW SHOWERS TOMORROW MORNING.
WILL PUT IN SILENT 14 PERCENT POPS FOR NOW GIVEN HOW DRY THE LOW LEVELS
ARE. THERE MAY BE A BETTER CHANCE OF LIGHT PRECIP ACROSS THE FAR SOUTHWEST
ZONES AS THE VORTMAX PASSES OVER THE AREA. OTHERWISE, TOMORROW WILL
BE LESS WINDY WITH HIGHS AROUND 60.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 247 PM CDT SUN APR 19 2015

MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL TROUGH OF LOW
PRESSURE TRANSITIONING SLOWLY EASTWARD ACROSS THE GREAT LAKES REGION
TUESDAY WHILE A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE MOVES EAST
ACROSS THE PACIFIC NORTHWEST. ALTHOUGH A WEAKER FLOW ALOFT AND DRIER
AIR IN THE LOWER/MID LEVELS WILL PERSIST, AN OUTSIDE CHANCE FOR
SHOWERS AND FEW THUNDERSTORMS DOES EXIST ACROSS EXTREME SOUTHWESTERN
KANSAS LATE MONDAY NIGHT. THE GFS AND ECMWF SHOW A POOL OF INCREASED
MOISTURE ASSOCIATED WITH A SERIES OF H5 VORT MAXIMA TRACKING
SOUTHEAST OFF THE COLORADO ROCKIES INTO THE HIGH PLAINS WHILE
SURFACE HIGH PRESSURE SHIFTS EAST OUT OF THE SOUTH PLAINS INTO
THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL BRING ABOUT A
SOUTHEASTERLY UPSLOPE FLOW ACROSS THE SOUTH PLAINS UP INTO THE
OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS SETTING UP A SLIGHT CHANCE
FOR PRECIP ACROSS EXTREME SOUTHWEST KANSAS LATE MONDAY NIGHT INTO
EARLY TUESDAY. OTHERWISE, DRIER CONDITIONS ARE EXPECTED TO PREVAIL
ACROSS WESTERN KANSAS THROUGH TUESDAY NIGHT. PRECIP CHANCES PICK
UP AGAIN MID TO LATE WEEK AS AN UPPER LEVEL SHORTWAVE PUSHES
ASHORE INTO SOUTHERN CALIFORNIA EARLY IN THE WEEK AND MOVES
FURTHER EAST INTO THE DESERT SOUTHWEST.

SLIGHTLY WARMER TEMPERATURES ARE EXPECTED TUESDAY AS SURFACE HIGH
PRESSURE SHIFTS EASTWARD OUT OF THE SOUTH PLAINS INTO THE LOWER
MISSISSIPPI RIVER VALLEY. THIS WILL SET UP LOW LEVEL SOUTHERLIES
ACROSS WESTERN KANSAS DRAWING WARMER AIR NORTHWARD. THE GFS AND
ECMWF SHOW H85 TEMPERATURES CLIMBING A LITTLE ABOVE 10C ACROSS MUCH
OF THE AREA. HIGHS ARE EXPECTED TO BE WELL UP INTO THE 60S(F)
TUESDAY AFTERNOON WITH NEAR 70F POSSIBLE CLOSER TO THE OKALHOMA
BORDER. SIMILAR TEMPERATURES ARE LIKELY WEDNESDAY, EVEN AS A WEAK
COLD FRONT IS PROJECTED TO PUSH SOUTHWARD THROUGH WESTERN KANSAS
EARLY IN THE DAY. ANOTHER FRONTAL PASSAGE WILL KNOCK TEMPERATURES
BACK DOWN A LITTLE THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 605 PM CDT SUN APR 19 2015

GUSTY NORTHWEST WINDS WILL DECREASE EARLY THIS EVENING AS THE
BOUNDARY LAYER WINDS DECOUPLE. WIND SPEEDS ARE EXPECTED TO FALL
BACK TO AROUND 10 KNOTS BETWEEN 00Z AND 02Z. 18Z BUFR SOUNDINGS
INDICATING CLEAR SKIES OVERNIGHT WILL GIVE WAY TO INCREASING
MOISTURE/CLOUD COVER IN THE 700 TO 500MB LEVEL AFTER 12Z MONDAY.
CLOUD BASES MONDAY ARE EXPECTED TO RANGE FROM 4000 TO 8000 FT AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  34  62  40  69 /   0  10  20  20
GCK  32  60  39  69 /  10  10  20  20
EHA  34  62  40  70 /  10  20  20  20
LBL  34  62  41  71 /  10  20  20  20
HYS  33  61  37  68 /   0  10  10  10
P28  36  63  42  69 /   0  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/
MONDAY FOR KSZ030-031-043>046-061>065-074>078-084>087.

&&

SHORT TERM...SUGDEN
LONG TERM...JJOHNSON
AVIATION...BURGERT
Hazardous weather outlook, Apr 19, 4:11 AM CDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CDT SUN APR 19 2015

KSZ030-031-043>046-061>066-074>081-084>090-200915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
411 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  LIMITED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  HAZARDS WEATHER RISK...

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Freeze Warnings in Kansas, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.